Alert archive / Florida / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 151, NWS Jacksonville, FL

July 13, 2004Clay County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 13, 2004, 3:05 PM EDT for Clay County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2004, 3:05 PM EDT (19:05 UTC)
Expired
Jul 13, 2004, 3:45 PM EDT
In force
40 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Clay County, FL

The radar

The Jacksonville radar (KJAX), 44 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2004-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2127 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2004-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2127 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 131905
SVRJAX
FLC019-131945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
305 PM EDT TUE JUL 13 2004

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLAY COUNTY IN NORTHEAST FLORIDA

* UNTIL 345 PM EDT

* AT 305 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 7 MILES
  NORTHWEST OF MIDDLEBURG...OR ABOUT 14 MILES EAST OF RAIFORD...
  MOVING NORTHEAST AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 345 PM EDT...
  MIDDLEBURG...
  DOCTORS INLET AND BELLAIR-MEADOWBROOK TERRACE...

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.


LAT...LON 3014 8205 2998 8200 3010 8167 3018 8169
      3019 8188
$$

CARROLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:10 PM EDT, 55 minutes earlier.

Area forecast discussion, Jul 13, 2:10 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EDT TUE JUL 13 2004

...TEMPORARILY HOTTER AND DRIER ACROSS SE GA AND EXTREME N FL WED...

.SHORT TERM...AT THE UPPER LEVELS...COL SITUATED RIGHT OVER THE CWA
(COUNTY WARNING AREA) WITH HUGE ANTICYCLONE OVER THE W 1/2 OF THE
COUNTRY. E COAST TROF CONTINUES TO SLOWLY DIG...AND MODELS CONTINUE
TO INDICATE THIS WILL BE A SEMI-PERMANENT FEATURE OVER THE NEXT WEEK
OR MORE. AT THE SFC...EXPRESSION OF UPPER TROF IS SFC TROF WHICH
EXTENDS ACROSS CENTRAL GA. SHEAR AXIS ACROSS NE FL CONTINUES TO
PRODUCE CONVECTION ACROSS NE FL. STRONG TSTMS ONGOING OVER THE BIG
BEND AREA AND EXTREME S CWA.

THIS EVENING...EXPECT TSTMS TO CONTINUE SPREADING ACROSS MAINLY NE
FL...WITH POSSIBLE LATE ENHANCEMENT ALONG E COAST WITH SEABREEZE
(WHICH SHOULDNT MAKE IT ANY FARTHER E THAN I-95).

WED...ONE DAY HEAT WAVE ACROSS MAINLY SE GA WITH A FEW TEMPS
APPROACHING THE CENTURY MARK AS NOSE OF UPPER HIGH BRIEFLY BUILDS
TOWARD AREA. POPS WILL REACH A LOW POINT WED AS WELL...WITH BEST
CHANCES OVER EXTREME S ZONES...ALTHO LATE CHANCE POPS WITH SOME
SHORTWAVE ENERGY OVER EXTREME N.

THU...TEMPS A DEG OR TWO LOWER THAN WED...BUT STILL A BIT ABOVE NORMAL.

.LONG TERM...GENERAL TROFFING CONTINUES OVER E SEABOARD. DRY AIR
ALOFT WILL CONTINUE TO POKE INTO NW ZONES...BUT PERIODIC BURSTS OF
SHORTWAVE ENERGY WILL KEEP THREAT OF POPS ALIVE IN THESE AREAS AS
WELL. SOME STORMS COULD BE STRONG ASSOCIATED WITH THESE SHORTWAVES...
BUT TIMING WILL BE DIFFICULT.

&&

.MARINE...AS UPPER TROUGH DEEPENS OVER THE EASTERN U.S. THROUGH THE
NEXT FEW DAYS...SURFACE PRESSURE GRADIENT WILL INCREASE ALLOWING
FOR A MORE SIGNIFICANT DIURNAL SURGE ON THE COASTAL WATERS. EXPECT A
SOLID 15 KNOTS OFFSHORE TONIGHT WITH WINDS POSSIBLY REACHING SCEC
CONDITIONS WEDNESDAY NIGHT.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 72 97 76 95 / 20 20 20 40
SSI 76 93 78 90 / 30 20 20 40
JAX 74 94 74 93 / 50 20 20 40
SGJ 76 91 76 90 / 40 20 20 30
GNV 72 92 74 92 / 40 30 20 40
OCF 72 91 73 92 / 40 40 20 30
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

CARROLL/CAMP
Hazardous weather outlook, Jul 13, 12:15 PM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1215 PM EDT TUE JUL 13 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-141000-
ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL-
BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA-
COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL-
GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA-
JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL-
SUWANNEE FL-UNION FL-WARE GA-WAYNE GA-
1215 PM EDT TUE JUL 13 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SCATTERED STRONG THUNDERSTORMS THIS AFTERNOON...

AIDED BY A WEAK UPPER LEVEL DISTURBANCE...SHOWER AND THUNDERSTORM
ACTIVITY WILL EXPAND IN COVERAGE THIS AFTERNOON WITH AN INCREASE IN
STORM INTENSITY EXPECTED AS WELL. GREATEST COVERAGE OF STORMS WILL
BE ACROSS NORTH FLORIDA. SCATTERED STRONG STORMS WILL BE CAPABLE OF
PRODUCING WINDS TO 45 MPH...ALONG WITH SMALL HAIL AND MINOR
LOCALIZED FLOODING. ISOLATED SEVERE STORMS WILL ALSO BE POSSIBLE...
MAINLY ALONG BOUNDARY INTERACTIONS. CONVECTION MAY FOCUS EAST OF
INTERSTATE 95 LATE THIS AFTERNOON OR THIS EVENING AS A LATE
SEABREEZE FORMS ALONG THE IMMEDIATE COAST.

A SECOND UPPER LEVEL SYSTEM WILL MOVE INTO SOUTHEAST GEORGIA BY
EARLY EVENING WITH A NEW LINE OF SHOWERS AND THUNDERSTORMS
PERSISTING INTO THE LATE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
EACH DAY THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DEESE/CARROLL

In the hours before

Special weather statement, Jul 13, 1:18 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
118 PM EDT TUE JUL 13 2004

FLZ040-131815-
MARION FL-
118 PM EDT TUE JUL 13 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL AND
EASTERN MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID
UNTIL 215 PM EDT...

AT 118 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTHEAST OF
OCALA...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND
SUMMERFIELD...SANTOS...REDDICK...OCALA...LOWELL...BELLEVIEW...ANTHONY
...SPARR AND THE OCALA NATIONAL FOREST THROUGH 215 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS
OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jul 13, 1:22 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
122 PM EDT TUE JUL 13 2004

FLZ021-131800-
SUWANNEE FL-
122 PM EDT TUE JUL 13 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN SUWANNEE
COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 200 PM
EDT...

AT 122 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER OBRIEN...OR ABOUT 11
MILES NORTHWEST OF ICHETUCKNEE SPRINGS STATE...MOVING EAST AT 10 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
OBRIEN...MCALPIN AND BRANFORD THROUGH 200 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jul 13, 2:09 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
209 PM EDT TUE JUL 13 2004

GAZ164-131900-
CHARLTON GA-
209 PM EDT TUE JUL 13 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN CHARLTON
COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 300 PM
EDT...

AT 209 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES NORTHWEST OF ST.
GEORGE...OR ABOUT 15 MILES SOUTHWEST OF HILLIARD...MOVING NORTHEAST
AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND ST. GEORGE THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jul 13, 2:22 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
222 PM EDT TUE JUL 13 2004

FLZ035-036-131915-
ALACHUA FL-GILCHRIST FL-
222 PM EDT TUE JUL 13 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN ALACHUA
AND GILCHRIST COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID
UNTIL 315 PM EDT...

AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 9 MILES SOUTHWEST OF HIGH
SPRINGS...OR ABOUT 10 MILES EAST OF BELL...MOVING EAST AT 15 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
HIGH SPRINGS...ALACHUA...LA CROSSE AND GAINESVILLE THROUGH 315 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jul 13, 2:25 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EDT TUE JUL 13 2004

FLZ030-131930-
UNION FL-
225 PM EDT TUE JUL 13 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR UNION COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 330 PM EDT...

AT 225 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 9 MILES WEST OF DUKES...OR
ABOUT 9 MILES WEST OF WORTHINGTON SPRINGS...MOVING NORTHEAST AT 5
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND DUKES THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jul 13, 2:48 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
248 PM EDT TUE JUL 13 2004

FLZ031-032-131945-
BRADFORD FL-CLAY FL-
248 PM EDT TUE JUL 13 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD AND CLAY
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 345 PM
EDT...

AT 248 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER LAWTEY...OR ABOUT 10
MILES EAST OF RAIFORD...MOVING EAST AT 5 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LAWTEY...KINGSLEY AND
MIDDLEBURG THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:41 PM EDTSevere Thunderstorm WarningJAXAlachua49 min
Jul 13, 3:27 PM EDTSevere Thunderstorm WarningJAXBaker48 min
Jul 13, 3:46 PM EDTSevere Thunderstorm WarningJAXDuval29 min
Jul 13, 4:11 PM EDTSpecial Marine WarningJAX2 hr
Jul 13, 4:13 PM EDTSevere Thunderstorm WarningJAXDuval32 min
Jul 13, 4:33 PM EDTSevere Thunderstorm WarningJAXNassau42 min
Jul 13, 4:37 PM EDTSpecial Marine WarningJAX113 min

Nearby

Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.